Rationale: Hyperglycemic hemichorea tends to affect elderly patients with type 2 diabetes, women, and the Asian population. The onset of involuntary movement typically occurs at the hyperglycemic state and subsides at the euglycemic state. In this report, we present an unusual case that developed delayed-onset hemichorea after hyperglycemia correction. Patient concerns: A 70-year-old man was admitted to neurology ward with symptoms of subacute dizziness. Hyperglycemia and high level ketone body was incidentally noted. Hemichorea occurred in his left limbs 2 days after hyperglycemia correction. Diagnoses: Patient remained conscious, and no other focal neurological deficits were noted while hemichorea occurred. Blood test revealed no contributory cause. Brain magnetic resonance imaging revealed no lesions in the putamen or subthalamus. A diagnosis of probable hyperglycemia-related hemichorea was made. Interventions: Haloperidol (2 mg, 3 times per day) was prescribed. Outcomes: Hemichorea improved gradually before discharge and resolved 4 months later. Lessons: Differential diagnosis of hemichorea should include delayed-onset hemichorea after hyperglycemia correction.
ASJC Scopus subject areas
- 醫藥 (全部)